Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 90, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 14, 2016, 3:01 PM CDT for Henderson County, Navarro County, Texas. It took effect at May 15, 2016, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 14, 2016, 3:01 PM CDT (20:01 UTC)
- In effect from
- May 15, 2016, 7:00 PM CDT
- Expired
- May 15, 2016, 3:01 PM CDT
- In force
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Trinidad (TDDT2).
- Action stage
- 31 ft
- Minor stage
- 33 ft
- Moderate stage
- 40 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08062700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
301 WGUS44 KFWD 142001 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 301 PM CDT SAT MAY 14 2016 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Trinity River At Trinidad Affecting Henderson and Navarro Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC213-349-150801- /O.NEW.KFWD.FL.W.0090.160519T1800Z-000000T0000Z/ /TDDT2.1.ER.160519T1800Z.160519T1800Z.000000T0000Z.NO/ 301 PM CDT SAT MAY 14 2016 The National Weather Service in Fort Worth has issued a * Flood Warning for The Trinity River At Trinidad. * from Thursday afternoon until further notice...Or until the warning is cancelled. * At 0200 PM Saturday the stage was 31.23 feet. * Flood stage is 33.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to near flood stage Thursday afternoon. && LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613 $$
2 follow-up statements
517
WGUS84 KFWD 150103
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT SAT MAY 14 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Trinidad Affecting Henderson and Navarro Counties
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-151303-
/O.CON.KFWD.FL.W.0089.000000T0000Z-000000T0000Z/
/DALT2.1.ER.160510T0921Z.160513T0045Z.000000T0000Z.NO/
803 PM CDT SAT MAY 14 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0700 PM Saturday the stage was 31.32 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 32 feet
by Monday after midnight then begin falling but remain above flood
stage.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC213-349-151302-
/O.EXT.KFWD.FL.W.0090.160516T0000Z-160516T1200Z/
/TDDT2.1.ER.160516T0000Z.160516T0000Z.160516T0000Z.NO/
803 PM CDT SAT MAY 14 2016
The Flood Warning continues for
The Trinity River At Trinidad.
* At 0700 PM Saturday the stage was 31.72 feet.
* Flood stage is 33 feet.
* Forecast...The river is expected to rise to near flood stage Sunday
evening.
* Forecast...The river is expected to rise above flood stage by
Sunday evening and crest near 33 feet by Sunday evening. The river
should fall below flood stage by Sunday evening.
&&
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613
$$129
WGUS84 KFWD 151509
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 AM CDT SUN MAY 15 2016
...The Flood Warning is cancelled for the following areas in Texas...
Trinity River At Trinidad Affecting Henderson and Navarro Counties
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-160309-
/O.CON.KFWD.FL.W.0089.000000T0000Z-000000T0000Z/
/DALT2.1.ER.160510T0921Z.160513T0045Z.000000T0000Z.NO/
1009 AM CDT SUN MAY 15 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0900 AM Sunday the stage was 31.90 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 32 feet
by Monday morning then begin falling but remain above flood stage.
* At 32 feet, Minor flooding of agricultural lands used for cattle
grazing will occur. Low water crossings near the river will begin
to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC213-349-151539-
/O.CAN.KFWD.FL.W.0090.000000T0000Z-160516T1200Z/
/TDDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1009 AM CDT SUN MAY 15 2016
The Flood Warning is cancelled for
The Trinity River At Trinidad.
* At 1000 AM Sunday the stage was 32.35 feet.
* Flood stage is 33 feet.
* Forecast...The river is expected to rise but crest below flood
stage near 33 feet Thursday after midnight.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 14, 12:59 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 14, 12:59 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1259 PM CDT SAT MAY 14 2016 .AVIATION... /18z TAFS/ A dry northerly flow will continue over North Central Texas through tonight in the wake of this morning's cold frontal passage. Wind gusts at the Metroplex TAF sites have exceeded 20kts with some regularity through the morning hours, due to strong pressure rises building out of Oklahoma. Believe both sustained northerly winds - and gusts - will diminish slowly through the rest of the afternoon and evening hours as the gradient relaxes. VFR conditions should prevail through at least 06z, but some MVFR cigs will begin to push back into both the Metroplex and Waco areas after 09z, on the heels of increasing low level warm advection late tonight. Not overly confident in the duration, but do expect a period of MVFR ceilings at all TAF sites after 13z Sunday. Widespread significant precipitation is not anticipated, but given the synoptic setup, can't completely rule some light drizzle as well. A return to VFR conditions should occur by midday Sunday, though scattered showers - and a few thunderstorms - are likely to develop across North Central TX during the afternoon. Bradshaw && .UPDATE... The main changes for the morning update were to adjust temperatures and precipitation chances. All other elements appear to be on track. A cold front continues to push southward and appears to be located near a line from Comanche to Hillsboro to Tyler. Brisk north to northeast winds in the wake of the front have ushered in cooler air and this combined with extensive mid and upper level cloud cover should limit diabatic heating. As a result...today's max temperatures were nudged downward by a few degrees for areas generally along and north of I-20. PoPs were trimmed to confine the mention of precipitation to areas along and south of I-20. Short range model guidance suggests that a deformation axis across southern zones combined with a weak shortwave traversing the region will help to re-invigorate new convection and this is supported by recent radar trends and high resolution model output. With regards to the storm potential---it appears that the NAM instability fields are overdone, especially given the extensive cloud cover. GFS instability parameters look more reasonable and suggest that the potential for severe weather remains very low, especially since kinematic profiles from most models are unimpressive. Regardless, will maintain a mention of strong winds and small hail in the hazardous weather outlook. Updated products have been transmitted. Bain && .PREV DISCUSSION... /ISSUED 346 AM CDT SAT MAY 14 2016/ At 330 AM, the cold front was approaching the Red River and should cross into Texas within the hour. One cluster of thunderstorms was moving south ahead of the front across Montague and Cooke counties. Another cluster of storms was affecting our southwestern counties, moving southeast. This cluster of storms was remnant from earlier convection this evening and will continue to weaken as it moves southeast this morning. Additional isolated to scattered showers and storms may form near the leading edge of the front this morning as it moves south through North and Central Texas. By midday, the front is expected to be very near our southern border with most, if not all, of any precipitation south of our CWA. The front will have a noticeable impact on temperatures today with highs ranging from the mid 60s near the Red River to the lower 80s in our southeastern counties. The winds behind the front will average 10-20 mph and cloud cover will persist today making it feel slightly cooler than the ambient temperature. With an active weather pattern expected for the next week, daytime temperatures the next 6-7 days will remain below normal for this time of year due to cloud cover and almost daily rain chances. Most of the region is expected to stay dry tonight but a few showers may creep into our southern counties on the north side of the front and/or into our western counties as a few weak disturbances cross the state. We may see an increase in showers and thunderstorms across our western counties Sunday afternoon as a stronger disturbance crosses the state. Rain chances increase considerably Sunday evening and night as the disturbance crosses North and Central Texas and isentropic lift increases over the region. Also on Sunday and Sunday night, a warm front will be lifting north across the region which will provide some added lift. Forecast soundings indicate small amounts of tall/skinny CAPE across the region. Severe weather is not expected but small hail may occur in stronger storms. The rain is expected to end from west to east late Sunday night and Monday morning as the disturbance moves east and the warm front and best isentropic lift moves north, too. Weak upper level ridging will likely occur over the region on Monday in advance of an upper level trough moving into the southwestern CONUS. The dryline will sharpen across West Texas during the day. All of the models have different positions of the dryline on Monday but most keep the dryline well west of the region in West Texas. If convection develops along the dryline, it should not impact our area but will keep low pops in our western counties to account for differences between the models in the location of the dryline. If there is a shift in the models with regard to the location of the dryline and the upper level forcing, storms in our area could be severe due to increasing instability and bulk shear values, but again the chance for storms Monday afternoon/evening is low at this time. Beyond Monday, continued discrepancies between the models lends to low confidence in the extended portion of the forecast. Another front is expected to arrive Tuesday per the ECMWF or Tuesday night/Wednesday per the GFS and Canadian. This front is expected to bring more rain chances to the region with possibly a threat for severe storms. Forecast details are too muddled right now to confidently make a prediction on the severe weather risk Tuesday and Wednesday but we will be monitoring that time period for its potential threat. Rain chances will continue in the forecast through the end of the week until the upper level trough in the southwest finally moves across the Plains. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 55 70 62 78 / 10 10 30 60 30 Waco 77 56 75 65 80 / 40 10 40 60 30 Paris 69 53 67 55 73 / 10 10 30 60 50 Denton 67 52 68 60 76 / 10 10 30 60 30 McKinney 67 52 69 60 77 / 10 10 30 60 40 Dallas 68 55 71 62 78 / 10 10 30 60 40 Terrell 73 55 73 62 78 / 20 10 30 60 40 Corsicana 77 58 76 65 78 / 40 10 40 60 40 Temple 80 59 77 65 79 / 50 20 40 60 30 Mineral Wells 69 52 68 61 79 / 10 10 30 60 30 && .FWD Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, May 14, 4:20 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 420 AM CDT SAT MAY 14 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 420 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH AND CENTRAL TEXAS AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...YET THERE WILL BE THE POTENTIAL FROM GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND ESPECIALLY SUNDAY EVENING AS A WARM FRONT LIFTS NORTHWARD ACROSS NORTH AND CENTRAL TEXAS. LIGHTNING AND SMALL HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. ADDITIONAL THUNDERSTORM CHANCES CONTINUE THROUGH FRIDAY OF NEXT WEEK. CURRENTLY...CONFIDENCE IS HIGHEST IN THE POSSIBILITY FOR SEVERE THUNDERSTORMS ON TUESDAY AND WEDNESDAY. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL EXIST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY. FOX
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:17 AM CDT | Special Weather Statement | FWD | Eastland | 43 min |
| May 14, 5:27 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 48 min |
| May 14, 5:49 AM CDT | Areal Flood Advisory | FWD | Lampasas | 116 min |
| May 14, 8:51 AM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| May 14, 3:46 PM CDT | Special Weather Statement | FWD | Lampasas | 44 min |
| May 14, 5:01 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.